Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 82, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 23, 2006, 3:38 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 3:38 PM MDT (21:38 UTC)
- Expired
- Aug 23, 2006, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 56 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 232149 FFWEPZ NMC035-240045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 338 PM MDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 645 PM MDT * AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYHILL AND SACRAMENTO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AND LOW LYING AREAS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. THIS IS A DANGEROUS SITUATION...ESPECIALLY SINCE HEAVY RAIN AND FLOODING OCCURRED IN THE SAME AREA YESTERDAY...LEAVING THE GROUND A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3283 10573 3268 10540 3335 10522 3330 10558 $$ PARK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:59 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 23, 1:59 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 159 PM MDT WED AUG 23 2006 .SYNOPSIS... AN UPPER LEVEL HIGH WILL BRING REDUCE THUNDERSTORM CHANCES THROUGH TOMORROW. HOWEVER...THIS HIGH WILL WEAKEN FRIDAY AND SATURDAY ALLOWING A DEEP PLUME OF TROPICAL MOISTURE TO OVERSPREAD THE AREA. THIS WILL BRING A RETURN OF SCATTERED TO NUMEROUS THUNDERSTORMS EACH AFTERNOON FROM SATURDAY THROUGH AT LEAST WEDNESDAY. HEAVY RAIN CAN BE EXPECTED WITH ANY STORM AND FLOODING OF ARROYOS...CREEKS...PONDS ALONG WITH ROADS CAN BE EXPECTED DURING THIS PERIOD. && .DISCUSSION... MORE STORMS THIS EVENING FOR THE GILA AND SACS WHERE THEY REALLY DONT NEED IT. OTHERWISE DIURNAL ACTIVITY IS IN A DOWN PERIOD THROUGH AT LEAST TOMORROW AND PROBABLY FRIDAY AS WELL. BY SATURDAY...HOWEVER...THE UPPER LEVEL HIGH RECENTERS OVER THE WESTERN GULF COAST AS AN UPPER TROUGH SLIDING ACROSS THE NORTHERN ROCKIES DRAWS TROPICAL MOISTURE OVER OUR REGION. I HAVE RAISED POPS EVERYWHERE IN MID AND LATE PERIODS. WHILE I HAVE SLIGHTLY BIASED POPS/QPFS TOWARD AREAS WEST OF THE RIO GRANDE... EVERYONE IS AT RISK. EPZ AND ABQ HAVE ISSUED HYDROLOGIC OUTLOOKS LBBESFEPZ AND ABQESFABQ REGARDING THE SIGNIFICANT FLOOD POTENTIAL THAT THIS WEATHER REGIME WILL BRING. PWS MOSTLY IN THE 1.50 TO 1.75 INCH RANGE SO THE POTENTIAL FOR MULTI-INCH RAINFALLS IS PRETTY HIGH AS ARE THE FLOODING POSSIBILITIES. THROW IN A BACKDOOR FRONT FOR GOOD MEASURE STARTING LATE SUNDAY AND IT MAY BE A BUSY FEW DAYS HERE AT THE OFFICE AND FOR LOCAL EMERGENCY PERSONNEL AS WELL. && .AVIATION...VALID 24/12Z-25/12Z SCATTERED AREAS OF IFR/MVFR FOR LOW CIGS/VSBY NEAR SHOWERS AND THUNDERSTORMS. STRONG WIND GUSTS TO 35 KTS IN THE VICINITY OF STORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 95 70 95 70 / 30 20 20 20 30 SIERRA BLANCA TX 64 89 66 89 66 / 20 20 20 20 30 LAS CRUCES 67 93 69 93 69 / 20 20 20 20 30 ALAMOGORDO 67 94 68 94 68 / 50 30 30 40 40 CLOUDCROFT 48 71 50 71 50 / 50 50 50 50 50 TRUTH OR CONSEQUENCES 67 92 66 92 66 / 40 20 20 30 30 SILVER CITY 60 83 60 83 60 / 30 30 40 50 40 DEMING 66 93 65 93 65 / 30 20 30 30 30 LORDSBURG 64 93 64 93 64 / 40 20 50 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... MACBLAIN
Hazardous weather outlook, Aug 23, 10:30 AM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT WED AUG 23 2006 NMZ022>025-030>032-TXZ055-056-240300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. STORMS MOST LIKELY NORTH AND WEST. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. THE MOST SIGNIFICANT RISK OF FLOODING IS IN THE GILA REGION AND IN THE SOUTHERN SACRAMENTO MOUNTAINS WHERE RECENT RAINS SATURATED THE GROUND AND RAISED WATER LEVELS IN STREAMS...CREEKS AND LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A VERY MOIST PATTERN RETURNS BY LATE SATURDAY THROUGH WEDNESDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY LIKELY PRODUCING RENEWED FLOODING. WIDESPREAD RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED FOR THIS PERIOD WITH AMOUNTS IN EXCESS OF FOUR INCHES LIKELY IN A FEW SPOTS. SMALL HAIL AND WINDS GUSTS TO 55 MPH MAY ALSO ACCOMPANY STORMS. EMERGENCY PERSONNEL SHOULD BE PREPARED TO MOBILIZE QUICKLY DURING THIS PERIOD DUE TO A SIGNIFICANT INCREASE IN THE FLOOD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. MACBLAIN
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.